It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Swollen legs?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-23-2006, 08:04 PM   #1
    Tryin2Live
    Junior Member
    (female)
     
    Tryin2Live's Avatar
     
    Join Date: Jan 2005
    Posts: 15
    Tryin2Live HB User
    Swollen legs?

    Hello all, my dad is 56, is obese and has very high blood pressure and has for about 10 years. He is on blood pressure meds and they have seemed to do okay. His legs have always been swollen which we thought had to do with his obesity and he even went to the doctor and had them ultrasound for blood clots and they came back fine. Now for the past few weeks his right leg has gotten huge and it has a few bumps on them and it is leaking watery stuff. They're very red and shiny, and it looks like it's spreading, does anyone have any idea what this could be? I'm concerned it might be related to heart problems but really we have no idea.

    He also has diabetes but it's very mild.

    thanks

     
    Sponsors Lightbulb
       
    Old 08-24-2006, 03:06 AM   #2
    cartner
    Senior Veteran
    (male)
     
    cartner's Avatar
     
    Join Date: Sep 2005
    Location: Egypt
    Posts: 1,671
    cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
    Re: Swollen legs?

    Hi,

    What are the medications that your father is using?
    Michael

     
    Old 08-24-2006, 12:35 PM   #3
    bkh
    Newbie
    (female)
     
    bkh's Avatar
     
    Join Date: Aug 2006
    Location: Houston
    Posts: 3
    bkh HB User
    Re: Swollen legs?

    I have just been taken off of Norvasc due to terrible, incapacitating swelling in my legs and feet. Really lowered the numbers however.

    As of today I am on Hydrochlorothiazide (diuretics). Will check again with the doc in one month to see if it's working. I am new to high blood pressure.

    There are quite a few different options for HBP meds.

     
    Old 08-25-2006, 05:46 AM   #4
    cartner
    Senior Veteran
    (male)
     
    cartner's Avatar
     
    Join Date: Sep 2005
    Location: Egypt
    Posts: 1,671
    cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
    Re: Swollen legs?

    Quote:
    Originally Posted by bkh
    I have just been taken off of Norvasc due to terrible, incapacitating swelling in my legs and feet. Really lowered the numbers however.

    As of today I am on Hydrochlorothiazide (diuretics). Will check again with the doc in one month to see if it's working. I am new to high blood pressure.

    There are quite a few different options for HBP meds.
    Could you please tell me for how many months you have used Norvasc before you get swelling in the legs an feet?
    Thanks,
    Michael

     
    Old 08-25-2006, 10:11 AM   #5
    Sonia567
    Member
    (female)
     
    Join Date: Aug 2006
    Posts: 56
    Sonia567 HB User
    Re: Swollen legs?

    I am not sure about swollen legs, but I had swollen feet and ankles when I discovered that I had undetected high BP for who knows how long (I was also having chest pain). Several days after I notice the swelling, I went to a series of appts with general dr and cardiologist and was diagnosed with an enlarged heart, due to untreated high BP. I now know that swelling of the feet/ankles, along with dizziness and chest pains are symptons of an enlarged heart. Your Dad's symptons sound different with the rash also, but if he has had high BP a long time, it might be something to check into.

     
    Old 08-25-2006, 05:58 PM   #6
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Swollen legs?

    Tryin2live,

    Leg swelling with ulceration in diabetes is an emergency of the highest order. Get him to an emergency room because the outcome of the situation, if unattended, is loss of a leg.

    Leg swelling by itself can be a sign of cardiomyopathy, or heart failure.

    He REALLY needs to see a doctor.

    If he is on any calcium channel blockers like Norvasc (amlodipine), diltiazem, nifedipine or verapamil, they can ALL readily cause swelling of the legs and ankles.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    swollen legs for 11 years!!!! im tired! alaluma1 Foot & Ankle Problems 5 11-11-2008 04:35 PM
    is it dangerous when you feet are always swollen gloria297 Heart Disorders 1 07-28-2008 03:43 AM
    Swollen Feet And Ankles. Stacey43 Thyroid Disorders 4 06-02-2007 01:07 PM
    Help for swollen legs??? Vicky446 Muscular Dystrophy 4 04-02-2006 06:07 PM
    Swollen fingers ShanaLeigh Pregnancy 8 02-28-2006 09:10 AM
    Black and Blue and Swollen Legs JoyceMS Open to All Other Health Topics 3 10-12-2004 12:04 PM
    Yasmin, Legs Swollen HIM Women's Health 0 08-12-2004 05:58 AM
    Swollen Legs...and Pear Shaped? airam Thyroid Disorders 2 04-05-2004 11:09 PM
    Swollen Feet/Ankles/Legs and heart probs, maybee cindeerella29 Heart Disorders 2 10-11-2003 11:21 AM
    Heart feels like flutter, legs ankles and feet swollen cindeerella29 Heart Disorders 4 08-04-2003 12:38 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:34 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!